Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 162, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 12, 2014, 5:27 PM EDT for 5 counties in North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2014, 5:27 PM EDT (21:27 UTC)
- Expired
- Aug 12, 2014, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 59 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:10 PM EDT | TSTM WND DMG | 6 Nw Durham, NC | TREE DOWN ON POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS52 KRAH 122127
SVRRAH
NCC001-063-077-135-145-122215-
/O.NEW.KRAH.SV.W.0162.140812T2127Z-140812T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT TUE AUG 12 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
PERSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 615 PM EDT
* AT 527 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SEMORA TO NEAR PROSPECT HILL TO NEAR MCLEANSVILLE...AND MOVING EAST
AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BURLINGTON...GRAHAM...ROXBORO...
HILLSBOROUGH...CREEDMOOR...CARRBORO...MEBANE...BUTNER...ELON
COLLEGE...ROUGEMONT...CONCORD...GIBSONVILLE...HAW RIVER...
SWEPSONVILLE...ALAMANCE...STEM...ALTAMAHAW-OSSIPEE AND SURL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3605 7863 3608 7869 3607 7875 3603 7875
3601 7870 3596 7872 3592 7876 3593 7880
3587 7883 3586 7908 3588 7925 3585 7924
3584 7954 3625 7953 3624 7915 3654 7914
3654 7862
TIME...MOT...LOC 2127Z 256DEG 14KT 3645 7910 3622 7915 3603 7961
$$
232 follow-up statements
321
WWUS52 KRAH 122147
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT TUE AUG 12 2014
NCC001-063-077-135-145-122215-
/O.CON.KRAH.SV.W.0162.000000T0000Z-140812T2215Z/
GRANVILLE NC-ALAMANCE NC-DURHAM NC-ORANGE NC-PERSON NC-
547 PM EDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN GRANVILLE...ALAMANCE...DURHAM...ORANGE AND PERSON
COUNTIES...
AT 546 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
ROXBORO TO NEAR ROUGEMONT TO NEAR GRAHAM...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BURLINGTON...GRAHAM...ROXBORO...
HILLSBOROUGH...CREEDMOOR...CARRBORO...MEBANE...BUTNER...ELON
COLLEGE...ROUGEMONT...CONCORD...GIBSONVILLE...HAW RIVER...
SWEPSONVILLE...ALAMANCE...STEM...ALTAMAHAW-OSSIPEE AND SURL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3605 7863 3608 7869 3607 7875 3603 7875
3601 7870 3596 7872 3592 7876 3593 7880
3587 7883 3586 7908 3588 7925 3585 7924
3584 7954 3625 7953 3624 7915 3654 7914
3654 7862
TIME...MOT...LOC 2146Z 274DEG 24KT 3642 7891 3619 7896 3600 7942
$$
23385
WWUS52 KRAH 122208
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT TUE AUG 12 2014
NCC001-063-077-135-145-122215-
/O.CON.KRAH.SV.W.0162.000000T0000Z-140812T2215Z/
GRANVILLE NC-ALAMANCE NC-DURHAM NC-ORANGE NC-PERSON NC-
608 PM EDT TUE AUG 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN GRANVILLE...SOUTHEASTERN ALAMANCE...DURHAM...
SOUTHERN ORANGE AND SOUTHEASTERN PERSON COUNTIES...
AT 608 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
ROXBORO TO 6 MILES NORTHEAST OF HILLSBOROUGH TO 6 MILES SOUTH OF
GRAHAM...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CREEDMOOR...CARRBORO...
BUTNER...ROUGEMONT...STEM...SURL...PARKWOOD...CANE CREEK RESERVOIR...
LAKE BUTNER...SUTPHIN...GORMAN...BEREA...BETHESDA...ENO RIVER STATE
PARK...SAXAPAHAW...BAHAMA AND MORIAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3585 7932 3591 7941 3609 7901 3646 7885
3640 7862 3605 7863 3608 7869 3607 7875
3603 7875 3601 7870 3596 7872 3592 7876
3593 7880 3587 7883 3586 7908 3588 7925
3585 7924
TIME...MOT...LOC 2208Z 318DEG 21KT 3642 7895 3613 7900 3598 7941
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:15 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 12, 3:15 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT TUE AUG 12 2014 .SYNOPSIS...A COLD FRONT WILL ENTER CENTRAL NORTH CAROLINA LATE TONIGHT...EXITING THE COASTAL PLAIN COUNTIES EARLY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST WEDNESDAY AFTERNOON...AND MAINTAIN ITS INFLUENCE ON OUR WEATHER THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 248 PM TUESDAY... WARM FRONT LIFTING NORTHWARD ACROSS THE REGION... WITH LOWER 80S TEMP/LOWER 70S DEWPOINTS NEAR THE VA BORDER AND MID 80S/70S DEWPOINTS NEAR THE SC BORDER. LOW CLOUDS FROM THIS MORNING HAVE BROKEN AND LIFTED... ALLOWING INCREASE IN SURFACE HEATING AND CONSEQUENT INCREASING INSTABILITY WITH SBCAPE OF 2000 TO 2500 J/KG ACROSS THE REGION. RADAR SHOWS WIDELY SCATTERED SHOWERS AND STORMS BEGINNING TO DEVELOP MOSTLY IN THE WESTERN PARTS OF THE CWA. EXPECT SHOWERS WILL BECOME MORE NUMEROUS IN THE AFTERNOON AS THE TROUGH APPROACHES... AND MID LEVEL HEIGHTS BEGIN TO FALL. HIRES MODEL RUNS FOLLOW THIS TREND WELL... DEVELOPING SCATTERED ACTIVITY IN THE WEST... BEFORE SPREADING ACROSS THE AREA AND DIMINISHING/MOVING EASTWARD BY 06Z. BEST SHEAR AND LIFT REMAINS TO THE NORTH WITH THE JET... AND THE PREDOMINATE THUNDERSTORM MODE WILL BE SINGLE CELL/PULSE TYPE... WITH MARGINAL SHEAR OF 20-25 KTS POSSIBLY SUPPORTING A FEW MORE ORGANIZED CLUSTERS/MULTICELLS WHICH MAY GENERATE A FEW STRONG WIND GUSTS. WITH PWATS NEAR 2 INCHES ACROSS THE AREA... HEAVY RAIN MAY CAUSE URBAN/POOR DRAINAGE FLOODING. FRONT WILL CROSS THE AREA OVERNIGHT... ENTERING INTO THE TRIAD AROUND 03Z... AND NEAR THE NC COAST BY 12Z. FLOW BEHIND THE FRONT WILL BECOME NORTHWESTERLY... WITH DRIER AIR BEGINNING TO ENTER THE AREA BY DAYBREAK... AND LEADING TO A DECREASE IN CLOUD COVER. LOWS IN THE MID 60S TO LOW 70S. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 315 PM TUESDAY... A TRANQUIL WEATHER PATTERN EXPECTED IN THE SHORT TERM. TEMPERATURES WILL REMAIN NEAR OR BELOW NORMAL. A L/W TROUGH ANCHORED BY AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO/QUEBEC WILL EXTEND SOUTHWARD INTO THE CAROLINAS THROUGH FRIDAY. THE LEAD S/W AND ATTENDANT SURFACE COLD FRONT PROJECTED TO EXIT OUR COASTAL PLAIN COUNTIES EARLY WEDNESDAY MORNING. WIND PROFILE OFF MODEL SOUNDINGS DEPICT A DEEP WLY FLOW WITH A NW FLOW IN THE LOWEST 5000FT OF THE ATMOSPHERE. THIS SET-UP SHOULD RESULT IN A DISSIPATION/DIMINISHING OF TEH CLOUD COVERAGE WEST-TO-EAST EARLY WEDNESDAY...LEADING TO MOSTLY SUNNY SKIES BY LATE MORNING/MID DAY. DOWNSLOPE COMPONENT OF LOW LEVEL WIND WILL NEGATE/OFFSET INITIAL CAA. WITH TEMPS STARTING OUT IN THE UPPER 60S NW-MID 70S SE...A 15- 18 DEGREE DIURNAL TEMP TREND RESULTS IN MAX TEMPS IN THE MID 80S NW TO AROUND 90 FAR SOUTH-SE. IT WILL BE NOTICEABLY LESS HUMID ACROSS THE PIEDMONT BY AFTERNOON...AND IN THE SANDHILLS AND COASTAL PLAIN AS DRIER AIR GRADUALLY MIXES THROUGH THE COLUMN. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT WILL FEATURE A CANADIAN HIGH PRESSURE SYSTEM ANCHORED OVER THE MS VALLEY EXTENDING EAST INTO NC. THIS WEATHER SYSTEM IN TANDEM WITH THE BASE OF TEH L/W TROUGH OVER OUR REGION WILL MAINTAIN DRY AND SLIGHTLY BELOW NORMAL TEMPERATURES. GFS HINTS AT THE POSSIBILITY OF A FEW SHOWERS FRIDAY ASSOCIATED WITH THE PASSAGE OF A VORT MAX ROUNDING THE BASE OF THE TROUGH. HOWEVER GFSBUFR SOUNDINGS INDICATE A SUBSIDENCE INVERSION IN THE 850- 700MB...ESSENTIALLY CAPPING THE ATMOSPHERE. THUS...WILL MAINTAIN A DRY FORECAST THROUGH FRIDAY NIGHT. LOW LEVEL THICKNESSES THROUGH THE PERIOD AVERAGE 10-15M BELOW NORMAL. THIS SUGGEST MAX TEMPS IN THE LOW-MID 80S WITH OVERNIGHT TEMPS NEAR 60-LOWER 60S. THE NORMAL COLDER LOCATIONS WILL LIKELY SEE MIN TEMPS IN THE UPPER 50S FRIDAY MORNING (UNLESS VEIL OF HIGH CLOUDS OCCURS...POSSIBLY CAUSED BY OROGRAPHIC ENHANCEMENT/MOUNTAIN WAVE...THOUGH MID LEVEL WINDS APPEAR A TAD TOO WEAK AT THIS TIME). && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 315 PM TUESDAY... SURFACE HIGH PRESSURE WILL SETTLE OVERHEAD SATURDAY THEN SLOWLY WEAKEN AS L/W TROUGH WEAKENS AND LIFTS NWD. THIS WILL ALLOW A WEAK RETURN OF LOW LEVEL MOISTURE BY LATE SATURDAY AND MORE SO SUNDAY INTO EARLY NEXT WEEK. THIS WILL LEAD TO MIXTURE OF SUN/CLOUDS BUT ANY CONVECTIVE ACTIVITY THIS WEEKEND WILL BE ISOLATED...AND CONFINED TO NEAR THE SEABREEZE...AND EXITING OFF THE HIGHER TERRAIN OF WESTERN NC. THREAT APPEARS HIGH ENOUGH TO MENTION A SLIGHT CHANCE POP SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON OVER THE SE COUNTIES IN VICINITY OF THE SEABREEZE. THREAT STILL APPEARS TOO LOW TO MENTION A SLIGHT CHANCE OVER THE WESTERN PIEDMONT AT THIS TIME. ENOUGH MOISTURE/DESTABILIZATION SHOULD EXISTS BY MONDAY INTO TUESDAY FOR AT LEAST A SLIGHT CHANCE OF CONVECTION IN TEH AFTERNOON-EARLY EVENING HOURS. BOTH THE GFS AND ECMWF SUGGEST A S/W IN THE NORTHERN STREAM TRAVERSING ACROSS THE OH VALLEY MONDAY WITH THE ECMWF LIFTING THIS BALL OF ENERGY E-NE INTO THE MID ATLANTIC/SOUTHERN NEW ENGLAND WHILE THE GFS (WHICH IS FASTER BY 18 HOURS)...MAINTAINS A DECENT SHEAR AXIS INTO NC MONDAY AFTERNOON-MONDAY NIGHT. IF THIS WERE TO VERIFY...THIS WOULD WARRANT A MUCH HIGH POP. TEMPS SATURDAY THROUGH EARLY NEXT WEEK WILL RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL LEVELS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 143 PM TUESDAY... CIGS HAVE LIFTED TO VFR AT KGSO AND KINT... AND MVFR AT KRDU...KFAY...AND KRWI... WITH CONDITIONS LIKELY TO BECOME VFR OVER THE NEXT FEW HOURS. SHOWERS AND STORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE EVENING IN ADVANCE OF A COLD FRONT APPROACHING FROM THE WEST. WINDS WILL REMAIN SOUTHWESTERLY AT 5-10 KTS INTO THE EVENING... BECOMING NORTHWESTERLY AS THE FRONT CROSSES THE AREA BETWEEN 03Z AND 09Z. VFR CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF THE WEEK AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST OVER THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...SEC SHORT TERM...WSS LONG TERM...WSS AVIATION...SEC
Hazardous weather outlook, Aug 12, 4:34 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 434 AM EDT TUE AUG 12 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-130845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 434 AM EDT TUE AUG 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. DUE TO RECENT RAINFALL...SOME MINOR FLOODING WILL BE POSSIBLE WITH THE STRONGEST STORMS...MAINLY IN URBAN AND POOR DRAINAGE AREAS...ALONG WITH WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 4:27 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 427 PM EDT TUE AUG 12 2014 NCZ074-083-084-122130- RICHMOND-MONTGOMERY-ANSON- 427 PM EDT TUE AUG 12 2014 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN RICHMOND...SOUTH CENTRAL MONTGOMERY AND NORTHEASTERN ANSON COUNTIES UNTIL 530 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ANSONVILLE...OR 8 MILES NORTH OF WADESBORO...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANSONVILLE...MOUNT GILEAD...ELLERBE...NORMAN...PEKIN...COVINGTON... BLEWETT FALLS LAKE AND SANDHILLS GAME LAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3533 7984 3510 7966 3499 8005 3511 8012 TIME...MOT...LOC 2026Z 237DEG 10KT 3508 8003 10
Special weather statement, Aug 12, 5:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT TUE AUG 12 2014
NCZ007-008-022>024-122200-
PERSON-GUILFORD-GRANVILLE-ORANGE-ALAMANCE-
505 PM EDT TUE AUG 12 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERSON...
SOUTHEASTERN GUILFORD...NORTHWESTERN GRANVILLE...ORANGE AND ALAMANCE
COUNTIES UNTIL 600 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SEMORA
TO NEAR BAYNES TO NEAR MCLEANSVILLE...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...BURLINGTON...GRAHAM...ROXBORO...HILLSBOROUGH...
CARRBORO...MEBANE...ELON COLLEGE...CONCORD AND GIBSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3654 7868 3624 7887 3624 7895 3593 7902
3595 7982 3619 7940 3625 7937 3624 7915
3654 7914
TIME...MOT...LOC 2105Z 251DEG 26KT 3655 7914 3622 7933 3602 7967
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:27 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Aug 12, 5:05 PM EDT | Special Weather Statement | RAH | Alamance, Orange, Person | 55 min |
| Aug 12, 5:40 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Randolph, Stanly | 65 min |
| Aug 12, 6:02 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Person | 3 hr |
| Aug 12, 6:20 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person and 2 more | 55 min |
| Aug 12, 6:33 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Aug 12, 6:40 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 50 min |
| Aug 12, 6:59 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Wake | 3 hr |
| Aug 12, 7:33 PM EDT | Special Weather Statement | RAH | Franklin, Johnston, Nash | 57 min |
| Aug 12, 7:47 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.